Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

History on miscarriages. On progesterone. Had pink discharge, spotting after intercourse. Having delayed periods. Pregnant?

Hi I am being treated for recurrent miscarriage , I ve had 2 in 6 months. This is my 1st cycle on progesterone suppositories. My period is 2 days late and on Sunday my husband and I had intercourse, which was followed by a tiny pink discharge just once and the last 2 days I ve had brown spotting, a small amount only on tp. Is this normal? Could I be pregnant or is period just running late? I m Never usually late and never brown spotting
Mon, 11 Feb 2013
Report Abuse
OBGYN 's  Response
hello,
thanks for the query.

Your symptoms of missed periods with spotting per vagina suggest that you are pregnant and may be going for miscarriage.
I recommend you to get a urine pregnancy test.
If it is positive then get an ultrasound to more sure of your pregnancy and its complications.
A small sub chorionic hemorrhage can cause spotting . But it regresses on its own.
50% of women with 1st trimester bleed continue with their pregnancy and deliver a healthy healthy baby. So dont worry. Take adequate rest.

Regards,
Dr Nilofer
I find this answer helpful
Psychiatrist Dr. SUSHILKUMAR SOMPUR's  Response
Hi there ~

I am glad you are asking this question. Brown spotting is not normal. You might have been pregnant and miscarried. It is better to confirm your pregnancy by doing a urine pregnancy test and then if it is positive, it is good to consult a qualified gynecologist, who might want to do a complete pelvic examination as well as some imaging including ultrasound examination. I hope this helps.

Take care and have a nice day !
I find this answer helpful
General & Family Physician Dr. Haseena Hamdani's  Response
hi,


Welcome to HCM,

When you take progesterone suppositories, it may not follow your usual period. It may also cause scanty blood flow during cycles, and brown discharge. So i would say all these symptoms could be due to progesterone Suppositories. Though if you have any doubt, you can do pregnancy test also. For any bleeding irregularity in a woman of reproductive age group, rule of thumb is to rule out pregnancy.
I hope I have answered your question. Best wishes!







I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Habitual abortion


History on miscarriages. On progesterone. Had pink discharge, spotting after intercourse. Having delayed periods. Pregnant?

hello, thanks for the query. Your symptoms of missed periods with spotting per vagina suggest that you are pregnant and may be going for miscarriage. I recommend you to get a urine pregnancy test. If it is positive then get an ultrasound to more sure of your pregnancy and its complications. A small sub chorionic hemorrhage can cause spotting . But it regresses on its own. 50% of women with 1st trimester bleed continue with their pregnancy and deliver a healthy healthy baby. So dont worry. Take adequate rest. Regards, Dr Nilofer